Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS New York, NY

August 5, 2012Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 5, 2012, 4:59 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 4:59 PM EDT (20:59 UTC)
Expired
Aug 5, 2012, 5:45 PM EDT
In force
46 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2201 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2201 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS51 KOKX 052059
SVROKX
CTC009-052145-
/O.NEW.KOKX.SV.W.0060.120805T2059Z-120805T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
459 PM EDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 545 PM EDT...

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WATERBURY...AND MOVING EAST
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOLCOTT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4164 7293 4160 7293 4157 7294 4157 7290
      4155 7290 4152 7316 4155 7317 4156 7316
      4157 7310 4159 7308 4159 7306 4162 7305
      4164 7298
TIME...MOT...LOC 2059Z 274DEG 11KT 4161 7307

$$

LN
2 follow-up statements
836 
WWUS51 KOKX 052123
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
523 PM EDT SUN AUG 5 2012

CTC009-052145-
/O.CON.KOKX.SV.W.0060.000000T0000Z-120805T2145Z/
NEW HAVEN CT-
523 PM EDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL NEW HAVEN COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WOLCOTT...MOVING EAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4164 7293 4160 7293 4157 7294 4157 7293
      4157 7290 4156 7311 4157 7310 4159 7308
      4159 7306 4162 7305 4164 7298
TIME...MOT...LOC 2123Z 274DEG 11KT 4160 7297

$$

LN
874 
WWUS51 KOKX 052141
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT SUN AUG 5 2012

CTC009-052151-
/O.EXP.KOKX.SV.W.0060.000000T0000Z-120805T2145Z/
NEW HAVEN CT-
541 PM EDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW HAVEN COUNTY
WILL EXPIRE AT 545 PM EDT...

LAT...LON 4164 7293 4160 7293 4157 7294 4157 7293
      4157 7290 4156 7311 4157 7310 4159 7308
      4159 7306 4162 7305 4164 7298
TIME...MOT...LOC 2141Z 274DEG 11KT 4159 7290

$$

LN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:57 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 5, 3:57 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT. HIGH
PRESSURE BUILDS IN THROUGH THE MIDDLE OF THE WEEK. A SLOW MOVING
FRONTAL SYSTEM MAY THEN IMPACT THE AREA FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MAIN LINE OF TSTMS ACROSS CNTRL PA TIMED TO REACH THE WRN FRINGE
OF THE CWA AROUND 1Z..TRACKING EWD AT AROUND 35KT. AHEAD OF THIS
ACTIVITY...ISOLD-SCT DEVELOPMENT CAN BE EXPECTED.

WINDS ALOFT ABOUT 30KT PER THE OKX VWP. THESE WINDS ARE MIXING
DOWN IN ANY TSTMS...AND WILL CONTINUE TO BE THE CASE THRU THIS
EVE. SOME STRENGTHENING TO UP TO 40KT ALOFT POSSIBLE AS THE GRAD
INCREASES.

IT APPEARS TO BE MORE STABLE OVER THE S COASTS PER STLT...SO HAVE
KEPT THE FCST MAINLY DRY ACROSS PORTIONS OF LI UNTIL TNGT.
ELSEWHERE...POPS ARE BASED ON THE HRRR FOR ONGOING CONVECTION WITH
A BACKGROUND OF ISOLD CHANCES.

MAIN THREAT WITH THE LINE APPEARS TO BE WIND AS IT APPROACHES.
STILL TIME TO EVALUATE THE POTENTIAL...BUT THE DEVELOPMENT OF A
SIGNIFICANT COLD POOL COULD POSE THE MOST SVR WIND THREAT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
TSTMS WILL CONTINUE TO ROLL EWD AHEAD OF THE FRONT OVERNIGHT. THERE
WILL REMAIN THE THREAT FOR AN EMBEDDED SVR STORM...ESPECIALLY
ACROSS LI AS A BOUNDARY FORMS DUE TO THE ONSHORE FLOW AND LAND/SEA
INTERACTION. MAIN THREAT HOWEVER WILL REMAIN THE LOC HVY RAIN.

LOW TEMPS KEPT NEAR THE NAM 2M NUMBERS DUE TO THE LLVL MOISTURE IN
PLACE.

12Z MODEL SUITE HAS COME IN QUICKER WITH THE CLEARING FOR MON.
HAVE ACCEPTED THIS TREND BASED ON WHERE THE SYSTEM CURRENTLY IS
AND THE 00Z ECMWF. FCST INDICATES A SUNNY AFTN. HUMIDITY WILL BE
MUCH LOWER AS THE MOIST AIRMASS IS SHUNTED OFFSHORE. TEMPS A BLEND
OF GUIDANCE AND SEASONAL.

THERE IS A MDT RISK OF RIPS ON THE OCEANFRONT.

MAINLY SKC AND COOL MON NGT WITH TEMPS DROPPING INTO THE 50S
ACROSS THE COOL SPOTS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
FAIR WEATHER THRU MIDWEEK WITH HIPRES TRAVERSING THE ERN SEABOARD.
RETURN FLOW THEN BRING ENOUGH HUMIDITY FOR PERHAPS A FEW ISOLD
DIURNAL TSTMS...MAINLY ACROSS THE INTERIOR...WED.

AS THE UPR RIDGE OVER THE PLAINS BUILDS WWD OVER THE 4
CORNERS...THIS WILL OPEN THE DOOR TO UPR LOWS DROPPING W OF THE
CWA FOR THE END OF THE WEEK. THE RESULT WOULD BE INCREASING
HUMIDITY AND CHANCES FOR PCPN WITH SW FLOW ALOFT. WRT
SPECIFICS...THE 12Z GFS IS SIGNIFICANTLY DIFFERENT THAN THE 12Z
ECMWF...WITH THE ECMWF MUCH SLOWER WITH THE ONSET OF ORGANIZED
ACTIVITY OVER THE CWA. BECAUSE THE GFS TENDS TO OVER INITIATE
CONVECTION AND THE ECMWF HAS A GOOD TRACK RECORD WITH THE DYNAMICS
AT THE MEDIUM RANGE...WILL LEAN TOWARDS LWR POPS IN THE THU TIME
PERIOD AND FOCUS THE POTENTIAL ON FRI INTO THE WEEKEND FOR NOW.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TONIGHT AND WILL
PASS TO THE EAST MONDAY MORNING.

MAINLY VFR CONDITIONS WITH CIGS 3 TO 5 KFT FOR THE REMAINDER OF
THE AFTERNOON...EXCEPT EASTERN TERMINALS WITH CIGS 2 TO 3 KFT.

AN ISOLATED SHOWER OR THUNDERSTORM IS NOT OUT OF THE QUESTION THIS
AFTERNOON...BUT WILL BE ISOLATED TO SCATTERED.

LOOKS LIKE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE
AFTERNOON THROUGH THE EVENING HOURS. MVFR OR IFR CONDITIONS ARE
ALWAYS POSSIBLE IN ANY HEAVIER STORMS.

AFTER MIDNIGHT...THE FRONT APPROACHES NYC METRO WITH PERHAPS SOME
LINGERING SHOWERS. THEN CONDITIONS WILL IMPROVE AFTER 08-11Z AS
THE FRONT MOVES THROUGH. VFR BY MONDAY MORNING.

STRONG SOUTHERLY WINDS OF 15 TO 20 KTS THROUGH THE AFTERNOON WILL
LIGHTEN TO 10 TO 15 KTS BY EVENING. WINDS SLOWLY TURN TOWARD THE
SOUTHWEST. THEN WINDS ABRUPTLY SHIFT TO THE NORTH/NORTHWEST BEHIND
THE FRONT 08-11Z...FROM NW TO SOUTHEAST.

WINDS BACK SLIGHTLY TO THE NORTHWEST MONDAY MORNING AROUND 10 TO
15 KT.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON-WEDNESDAY...VFR.
.THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN SCATTERED SHOWERS/TSTMS.

&&

.MARINE...
WINDS WILL GRADUALLY INCREASE THRU THIS EVE AS THE PRES GRAD
TIGHTENS. WITH NEARSHORE MESONET DATA ALREADY COMING IN WITH THE
LOW 20S...WILL ISSUE A SCA FOR TNGT FOR ALL BUT THE HARBOR. TSTMS
WILL PRODUCE GUSTS IN EXCESS OF 30KT TNGT.

WINDS DECREASE ACROSS ALL THE WATERS MON AFT THE WIND SHIFT BEHIND
THE FRONT. THE SCA WILL NEED TO REMAIN UP FOR THE OCEAN WITH
LINGERING SEAS.

WINDS AND SEAS WILL THEN REMAIN BLW SCA LVL THRU MID WEEK WITH
HIGH PRES OVER THE WATERS. SCA CONDITIONS MAY DEVELOP NEAR THE END
OF THE WEEK.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT TNGT. NO EXTENSION WAS
MADE INTO THE ERN ZONES WITH FFG OVER 2 INCHES. THE THREAT IS NOT
NON-ZERO HOWEVER...AND WILL CONTINUE TO BE MENTIONED IN THE HWO.
ELSEWHERE...FFG IS LOWER AND THE THREAT FOR FLOODING
REMAINS...MAINLY AS ORGANIZED CONVECTION TRACKS ACROSS THE CWA
TNGT.

PW/S AROUND 2.5 INCHES WILL POTENTIALLY YIELD RATES OF AROUND 2
INCHES/HR IN THE HEAVIEST TSTMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ005-006-009.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ067>075-
     176>179.
NJ...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ330-335-340-
     345.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353.

&&

SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...PW
MARINE...JMC
HYDROLOGY...JMC
Hazardous weather outlook, Aug 5, 4:12 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT SUN AUG 5 2012

CTZ007-008-010>012-NYZ078-079-061200-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
412 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO MOVE OVER THE AREA
TONIGHT INTO MONDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE
REGION.

ANY THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS CAUSING
URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS THE
POTENTIAL FOR ISOLATED FLASH FLOODING IN THE HEAVIEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>074-176-177-061200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
NORTHERN NASSAU-
412 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS EVENING...MAINLY NORTH AND WEST OF NEW YORK CITY.
THERE IS A CHANCE OF A MORE ORGANIZED LINE OF STRONG TO SEVERE
STORMS EARLY TONIGHT AHEAD OF AN APPROACHING FRONTAL SYSTEM.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-061200-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
412 PM EDT SUN AUG 5 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

ALSO...SHOWERS AND THUNDERSTORMS ARE LIKELY TO MOVE OVER THE AREA
TONIGHT INTO MONDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE
REGION.

ANY THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS CAUSING
URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS THE
POTENTIAL FOR ISOLATED FLASH FLOODING IN THE HEAVIEST STORMS.

AS A LINE OF STORMS TRACKS ACROSS THE AREA OVERNIGHT...THERE IS
THE POTENTIAL FOR A FEW SEVERE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-061200-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.

ALSO...THERE IS A CHANCE OF A MORE ORGANIZED LINE OF STRONG TO
SEVERE STORMS EARLY TONIGHT AHEAD OF AN APPROACHING FRONTAL
SYSTEM. DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF RIP CURRENT DEVELOPMENT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-061200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

ALSO...SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A
STRONG FRONTAL SYSTEM TONIGHT INTO EARLY MONDAY MORNING WILL BE
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS IN EXCESS
OF 34 KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Aug 5, 1:33 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT SUN AUG 5 2012

CTZ005-006-010-051815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
133 PM EDT SUN AUG 5 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NEW HAVEN AND
FAIRFIELD COUNTIES...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR TRUMBULL...OR 5
MILES NORTHWEST OF BRIDGEPORT...AND MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN...WITH RAINFALL RATES OF UP TO A HALF INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4131 7278 4124 7310 4126 7308 4127 7311
      4125 7315 4124 7314 4123 7316 4122 7319
      4123 7319 4123 7325 4122 7326 4128 7329
      4149 7300
Special weather statement, Aug 5, 1:56 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
156 PM EDT SUN AUG 5 2012

NYZ067-051900-
ORANGE-
156 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF FRANKLIN...OR 12 MILES
SOUTHEAST OF MILFORD...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR UNIONVILLE BY 215 PM.
  5 MILES NORTHWEST OF WARWICK BY 230 PM.
  NEAR FLORIDA BY 240 PM.
  NEAR CHESTER BY 245 PM.
  5 MILES NORTHWEST OF MONROE BY 255 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCH AN HOUR...WAS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7431 4124 7413 4119 7434 4129 7457
      4132 7461 4132 7462
Special weather statement, Aug 5, 2:13 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT SUN AUG 5 2012

CTZ006-007-010-051900-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
213 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW
HAVEN COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMDEN...OR 5 MILES WEST OF WALLINGFORD...
AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR WALLINGFORD BY 220 PM.
  5 MILES SOUTH OF MERIDEN BY 225 PM.
  NEAR DURHAM BY 235 PM.
  NEAR MIDDLETOWN BY 240 PM.
  NEAR PORTLAND BY 245 PM.
  NEAR EAST HAMPTON BY 255 PM.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...WAS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7243 4153 7232 4144 7230 4135 7290
      4145 7306 4157 7283 4156 7282 4158 7280
      4158 7276 4160 7275 4161 7272 4162 7272
      4164 7270 4165 7251
Special weather statement, Aug 5, 2:45 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
245 PM EDT SUN AUG 5 2012

NYZ067-068-051915-
ORANGE-PUTNAM-
245 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING
NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR NEW WINDSOR BY 300 PM.
  5 MILES NORTHWEST OF FAHNESTOCK STATE PARK BY 310 PM.

WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE QUARTERS OF AN INCH
AN HOUR...WAS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4160 7417 4159 7414 4161 7414 4162 7412
      4161 7409 4161 7407 4159 7405 4159 7395
      4152 7399 4145 7399 4149 7393 4151 7376
      4142 7365 4131 7423 4149 7438

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:00 AM EDTFlash Flood WatchOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region17 hr
Aug 5, 1:33 PM EDTSpecial Weather StatementOKX42 min
Aug 5, 2:13 PM EDTSpecial Weather StatementOKX47 min
Aug 5, 7:28 PM EDTSpecial Weather StatementOKX62 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.